Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 36, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 23, 2001, 11:12 PM CST for Palo Pinto County, Parker County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 23, 2001, 11:12 PM CST (05:12 UTC)
- Expired
- Mar 24, 2001, 12:00 AM CST
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Palo Pinto County, TX, Parker County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 11:55 PM CST | Hail 0.75 | Mineral Wells, TX | |
| Mar 23, 11:55 PM CST | Hail 0.75 | Whitt, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 8:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1395 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 240514 SVRFTW TXC363-367-240600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1112 PM CST FRI MAR 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PALO PINTO COUNTY IN NORTH CENTRAL TEXAS PARKER COUNTY IN NORTH CENTRAL TEXAS * UNTIL MIDNIGHT CST * AT 1112 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES NORTH OF MINERAL WELLS...MOVING NORTHEAST AT 15 MPH. HAIL TO AT LEAST 1 INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LAT...LON 3290 9822 3276 9808 3298 9771 3299 9820
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:23 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 23, 9:23 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 923 PM CST FRI MAR 23 2001 WILL UPDATE TO REFLECT CURRENT TRENDS...WHICH INCLUDE AREA OF PRECIP ALONG THE RED RIVER MOVING SOUTHEAST INTO NORTH TEXAS. ALSO...WILL ADJUST FORECAST FOR SATURDAY FOR MAINLY THE NORTHWEST PART OF THE AREA. GUSTY N WINDS AND CAA WILL KEEP TEMPS DOWN TOMORROW...AND WILL TREND TOWARD MUCH LOWER DIURNAL TEMP RANGE. AM CONCERNED THAT PRECIP IS OVERDONE SUNDAY. QUICK LOOK AT MODELS INDICATE DRIER SCENARIO...SO MAY ALSO ADJUST THAT. THANKS TO SHV FOR COORDINATION. .FWD...NONE. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:55 PM CST | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 65 min |
| Mar 24, 1:25 AM CST | Flash Flood Warning | FWD | Jack | 3 hr |
| Mar 24, 1:45 AM CST | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 60 min |
| Mar 24, 2:14 AM CST | Severe Thunderstorm Warning | FWD | Parker | 61 min |
| Mar 24, 2:20 AM CST | Severe Thunderstorm Warning | FWD | Comanche | 40 min |
| Mar 24, 2:36 AM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 54 min |
| Mar 24, 3:57 AM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 48 min |
| Mar 24, 9:55 AM CST | Flash Flood Warning | FWD | Collin, Fannin, Grayson, Hunt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.